Januvia


simvastation

Here I am again with another drug side-effect story!

For years I have been reporting a chronic cough to my doctors, and they all tell me it’s allergy related after asking me the predicted symptom questions.  Take an OTC medication and use a nasal spray is what they all tell me.  Uh-huh!  Well why do I still have the cough even when taking an antihistamine is my question and not one of them they can answer satisfactorily.

So I decided to research any medications I am still taking again, and to my surprise (how did I miss this?) I found that a diabetes drug called Januvia has the most common side-effect of respiratory problems.  Wonderful.  Hmmmmm …. I gave it thought and made a plan:  try going without it a few days and see what happens with the cough while monitoring my blood sugar levels carefully while doing so.

Well what do you know!?!?!?!  Three days later no cough and minimal change in blood sugar levels!  What the heck?!?!?!  So I dropped it from my medication regimen, but after about a week, my blood sugar levels started to rise about 5-10 points/day.  Last drug to research is metformin and to my surprise I discover that metformin has a time-released formula.  I’m going to see my doctor today and ask for this version because my AC1 numbers are still within the safe zone of no more that 6.4.  I’ll let you know what happens.

Trust me … we MUST be our own advocates for our health!  Do the research and leave no rock unturned when it comes to your well-being!

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s